Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 31, NWS Miami, FL
NWS Miami, FL issued this red flag warning at May 12, 2008, 2:42 PM EDT for 5 counties in Florida. It took effect at May 12, 2008, 8:04 PM EDT. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 12, 2008, 2:42 PM EDT (18:42 UTC)
- In effect from
- May 12, 2008, 8:04 PM EDT
- Expired
- May 13, 2008, 8:00 PM EDT
- In force
- 24 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 55 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.7 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2169 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 121842 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 242 PM EDT MON MAY 12 2008 ...RED FLAG WARNING FOR NORTHERN INTERIOR ZONES THIS AFTERNOON... ...FIRE WEATHER WATCH FOR INLAND PORTIONS OF SOUTH FLORIDA TUESDAY... FLZ063-066-067-130245- /O.UPG.KMFL.FW.A.0020.080513T1600Z-080513T2100Z/ /O.NEW.KMFL.FW.W.0031.080513T1400Z-080514T0000Z/ /O.CON.KMFL.FW.W.0030.000000T0000Z-080512T2300Z/ GLADES-HENDRY-INLAND PALM BEACH- 242 PM EDT MON MAY 12 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM EDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. A WEAK COLD FRONT WILL MOVE THROUGH THE SOUTHERN PORTION OF SOUTH FLORIDA THIS AFTERNOON. BREEZY CONDITIONS ALONG THE FRONT AND RAPIDLY FALLING DEW POINTS WILL LEAD TO RELATIVE HUMIDITIES FALLING BELOW 35 PERCENT AND A RED FLAG WARNING AS 20 FOOT WINDS MAY EXCEED 15 MPH. ON TUESDAY...DEW POINTS ARE FORECAST TO RANGE FROM THE LOWER TO MID 50S ACROSS PORTIONS OF INLAND SOUTH FLORIDA. RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE HOURS ARE EXPECTED IN GLADES, HENDRY, INLAND COLLIER, INLAND BROWARD AND PALM BEACH COUNTIES. WHEN THE EAST COAST SEA BREEZE DEVELOPS...DEW POINTS WILL INCREASE FROM THE EAST COAST INLAND. AT THE PRESENT...IT APPEARS THAT INLAND AND SOUTHERN MIAMI-DADE AND MAINLAND MONROE COUNTIES MAY SEE RELATIVE HUMIDITIES BELOW 35% FOR 2 TO 3 HOURS. IF THE SEA BREEZE IS WEAK OR DEVELOPS LATE...THIS PERIOD OF LOW RELATIVE HUMIDITY COULD EXTEND. ENOUGH UNCERTAINTY EXISTS THAT A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THOSE ZONES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ070-071-130245- /O.UPG.KMFL.FW.A.0020.080513T1600Z-080513T2100Z/ /O.NEW.KMFL.FW.W.0031.080513T1400Z-080514T0000Z/ INLAND COLLIER-INLAND BROWARD- 242 PM EDT MON MAY 12 2008 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM EDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. DEW POINTS ARE FORECAST TO RANGE FROM THE LOWER TO MID 50S ACROSS PORTIONS OF INLAND SOUTH FLORIDA. WITH MAXIMUM TEMPERATURES NEARING 90...RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE HOURS ARE EXPECTED IN GLADES, HENDRY, INLAND COLLIER, INLAND BROWARD AND PALM BEACH COUNTIES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ073-075-174-130245- /O.NEW.KMFL.FW.A.0021.080513T1400Z-080513T2200Z/ INLAND MIAMI DADE-MAINLAND MONROE-FAR SOUTH MIAMI DADE- 242 PM EDT MON MAY 12 2008 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON. WHEN THE EAST COAST SEA BREEZE DEVELOPS...DEW POINTS WILL INCREASE FROM THE EAST COAST INLAND. AT THE PRESENT...IT APPEARS THAT INLAND AND SOUTHERN MIAMI-DADE AND MAINLAND MONROE COUNTIES MAY SEE RELATIVE HUMIDITIES BELOW 35% FOR 2 TO 3 HOURS. IF THE SEA BREEZE IS WEAK OR DEVELOPS LATE...THIS PERIOD OF LOW RELATIVE HUMIDITY COULD EXTEND. ENOUGH UNCERTAINTY EXISTS THAT A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THOSE ZONES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
4 follow-up statements
000 WWUS82 KMFL 130004 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 804 PM EDT MON MAY 12 2008 ...RED FLAG WARNING FOR RELATIVE HUMIDITIES AT LESS THAN 35% FOR MORE THAN 4 HOURS OVER MOST OF SOUTH FLORIDA TUESDAY... FLZ072-074-131200- /O.EXB.KMFL.FW.W.0031.080513T1400Z-080513T2200Z/ METRO BROWARD-METRO MIAMI DADE- 804 PM EDT MON MAY 12 2008 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM EDT TUESDAY... A DRIER AIRMASS WILL SETTLE OVER SOUTH FLORIDA TONIGHT AND AS TEMPERATURES WARM DURING TUESDAY MORNING RELATIVE HUMIDITIES ARE EXPECTED TO PLUNGE BELOW 35%. WINDS ARE EXPECTED TO GRADUALLY BECOME NORTHEASTERLY THROUGH MIDDAY TUESDAY ALLOWING MOISTURE FROM THE ATLANTIC TO MOVE INLAND... HOWEVER THE WESTERN SUBURBS OF BROWARD AND MIAMI DADE COUNTIES MAY NOT RECOVER FAST ENOUGH... AND RED FLAG CRITERIA MAY BE MET. CURRENT FORECAST CONDITIONS SHOW THAT RELATIVE HUMIDITIES MAY FALL TO 35% OR LESS ACROSS THE WESTERN SUBURBS OF BROWARD AND MIAMI DADE FOR NEAR 5 HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ073-075-174-131200- /O.UPG.KMFL.FW.A.0021.080513T1400Z-080513T2200Z/ /O.EXA.KMFL.FW.W.0031.080513T1400Z-080514T0000Z/ INLAND MIAMI DADE-MAINLAND MONROE-FAR SOUTH MIAMI DADE- 804 PM EDT MON MAY 12 2008 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM EDT TUESDAY... A DRIER AIRMASS WILL SETTLE OVER SOUTH FLORIDA TONIGHT AND AS TEMPERATURES WARM DURING TUESDAY MORNING RELATIVE HUMIDITIES ARE EXPECTED TO PLUNGE BELOW 35%. DEW POINTS ARE FORECAST TO RANGE FROM THE LOW TO MID 50S ALONG WITH TEMPERATURES IN THE MID 80S TO AROUND 90 ACROSS A LARGE PORTION OF INLAND SOUTH FLORIDA TUESDAY AFTERNOON. RELATIVE HUMIDITIES BELOW 35 PERCENT FOR SEVERAL HOURS ARE EXPECTED IN MAINLAND SECTIONS OF MONROE COUNTY AND INLAND AND FAR SOUTH PORTIONS OF MIAMI DADE COUNTY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ069-131200- /O.EXA.KMFL.FW.W.0031.080513T1400Z-080514T0000Z/ COASTAL COLLIER- 804 PM EDT MON MAY 12 2008 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM EDT TUESDAY... A DRIER AIRMASS WILL CONTINUE TO FILTER INTO SOUTH FLORIDA TONIGHT AND AS TEMPERATURE WARM TUESDAY MORNING RELATIVE HUMIDITIES ARE EXPECTED TO DROP BELOW 35% FOR 4 OR MORE HOURS... HOWEVER A SEA BREEZE IS EXPECTED TO DEVELOP DURING THE AFTERNOON HOURS ALLOWING FOR GULF MOISTURE TO WORK INLAND. THIS MAY LIMIT THE SUB 35% RH TO JUST AN HOUR OR TWO ALONG THE COAST... HOWEVER WITH A NORTHEASTERLY FLOW EXPECTED BY AFTERNOON SLIGHTLY MORE INLAND SECTIONS ALONG THE WEST COAST MAY STILL EXPERIENCE RELATIVE HUMIDITIES OF 35% OR LESS FOR 4 TO 5 HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ063-066-067-070-071-131200- /O.CON.KMFL.FW.W.0031.080513T1400Z-080514T0000Z/ GLADES-HENDRY-INLAND PALM BEACH-INLAND COLLIER-INLAND BROWARD- 804 PM EDT MON MAY 12 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM EDT TUESDAY... A DRIER AIRMASS WILL SETTLE OVER SOUTH FLORIDA TONIGHT AND AS TEMPERATURES WARM DURING TUESDAY MORNING RELATIVE HUMIDITIES ARE EXPECTED TO PLUNGE BELOW 35%. DEW POINTS ARE FORECAST TO RANGE FROM AROUND 50 TO THE MID 50S ALONG WITH TEMPERATURES IN THE MID 80S TO AROUND 90 ACROSS A LARGE PORTION OF INLAND SOUTH FLORIDA TUESDAY AFTERNOON. RELATIVE HUMIDITIES BELOW 35 PERCENT FOR SEVERAL HOURS ARE EXPECTED IN GLADES... HENDRY... INLAND COLLIER... INLAND BROWARD AND PALM BEACH COUNTIES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS82 KMFL 130956 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 556 AM EDT TUE MAY 13 2008 ...RED FLAG WARNING FOR RELATIVE HUMIDITIES AT LESS THAN 35% FOR MORE THAN 4 HOURS OVER MOST OF SOUTH FLORIDA TUESDAY... FLZ063-066-067-069>071-073-075-174-131800- /O.CON.KMFL.FW.W.0031.080513T1400Z-080514T0000Z/ GLADES-HENDRY-INLAND PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-INLAND MIAMI DADE-MAINLAND MONROE- FAR SOUTH MIAMI DADE- 556 AM EDT TUE MAY 13 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING. DEW POINTS ARE FORECAST TO RANGE FROM THE LOW TO MID 50S ALONG WITH TEMPERATURES IN THE MID 80S TO AROUND 90 ACROSS A LARGE PORTION OF INLAND SOUTH FLORIDA THIS AFTERNOON. RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE HOURS ARE EXPECTED ACROSS PORTIONS OF GLADES...HENDRY...COLLIER AND MAINLAND MONROE COUNTIES AND THE INLAND PORTIONS OF PALM BEACH...BROWARD AND MIAMI DADE COUNTIES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ072-074-131800- /O.CON.KMFL.FW.W.0031.080513T1400Z-080513T2200Z/ METRO BROWARD-METRO MIAMI DADE- 556 AM EDT TUE MAY 13 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EDT THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EDT THIS AFTERNOON. WINDS ARE EXPECTED TO GRADUALLY BECOME NORTHEASTERLY BY THE AFTERNOON ALLOWING MOISTURE FROM THE ATLANTIC TO MOVE INLAND... HOWEVER THE WESTERN SUBURBS OF BROWARD AND MIAMI DADE COUNTIES MAY NOT RECOVER FAST ENOUGH... AND RED FLAG CRITERIA MAY BE MET. ITS POSSIBLE THAT RELATIVE HUMIDITIES MAY FALL TO 35% OR LESS ACROSS THE WESTERN SUBURBS OF BROWARD AND MIAMI DADE COUNTIES FOR NEAR 4 HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS82 KMFL 131243 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 843 AM EDT TUE MAY 13 2008 ...RED FLAG WARNING FOR RELATIVE HUMIDITIES AT LESS THAN 35% FOR MORE THAN 4 HOURS OVER MOST OF SOUTH FLORIDA TODAY... FLZ068-132045- /O.EXB.KMFL.FW.W.0031.080513T1600Z-080514T0000Z/ METRO PALM BEACH- 843 AM EDT TUE MAY 13 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. DEW POINTS ARE FORECAST TO RANGE FROM THE LOW TO MID 50S ALONG WITH TEMPERATURES IN THE MID 80S TO AROUND 90 ACROSS A LARGE PORTION OF INLAND SOUTH FLORIDA THIS AFTERNOON. RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE HOURS ARE EXPECTED ACROSS PORTIONS OF GLADES...HENDRY...COLLIER AND MAINLAND MONROE COUNTIES AND THE INLAND PORTIONS OF PALM BEACH...BROWARD AND MIAMI DADE COUNTIES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ072-074-132045- /O.EXT.KMFL.FW.W.0031.080513T1400Z-080514T0000Z/ METRO BROWARD-METRO MIAMI DADE- 843 AM EDT TUE MAY 13 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING. WINDS ARE EXPECTED TO GRADUALLY BECOME NORTHEASTERLY BY THE AFTERNOON ALLOWING MOISTURE FROM THE ATLANTIC TO MOVE INLAND... HOWEVER THE WESTERN SUBURBS OF BROWARD AND MIAMI DADE COUNTIES MAY NOT RECOVER FAST ENOUGH... AND RED FLAG CRITERIA MAY BE MET. ITS POSSIBLE THAT RELATIVE HUMIDITIES MAY FALL TO 35% OR LESS ACROSS THE WESTERN SUBURBS OF BROWARD AND MIAMI DADE COUNTIES FOR NEAR 4 HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ063-066-067-069>071-073-075-174-132045- /O.CON.KMFL.FW.W.0031.080513T1400Z-080514T0000Z/ GLADES-HENDRY-INLAND PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-INLAND MIAMI DADE-MAINLAND MONROE- FAR SOUTH MIAMI DADE- 843 AM EDT TUE MAY 13 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. DEW POINTS ARE FORECAST TO RANGE FROM THE LOW TO MID 50S ALONG WITH TEMPERATURES IN THE MID 80S TO AROUND 90 ACROSS A LARGE PORTION OF INLAND SOUTH FLORIDA THIS AFTERNOON. RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE HOURS ARE EXPECTED ACROSS PORTIONS OF GLADES...HENDRY...COLLIER AND MAINLAND MONROE COUNTIES AND THE INLAND PORTIONS OF PALM BEACH...BROWARD AND MIAMI DADE COUNTIES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS82 KMFL 131744 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 144 PM EDT TUE MAY 13 2008 ...RED FLAG WARNING FOR RELATIVE HUMIDITIES AT LESS THAN 35% FOR MORE THAN 4 HOURS OVER INTERIOR AND WEST SOUTH FLORIDA TODAY... FLZ068-072-074-131845- /O.CAN.KMFL.FW.W.0031.000000T0000Z-080514T0000Z/ METRO PALM BEACH-METRO BROWARD-METRO MIAMI DADE- 144 PM EDT TUE MAY 13 2008 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELED THE RED FLAG WARNING FOR THE METRO ZONES OF PALM BEACH, BROWARD AND MIAMI-DADE COUNTIES. WINDS HAVE SHIFTED FROM OFFSHORE TO NORTHEAST OFF OF THE ATLANTIC. LOW LEVEL MOISTURE WILL BE MOVING ONSHORE WITH INCREASING DEW POINTS AND IN TURN THE RELATIVE HUMIDITIES. THE 4 HOUR DURATION OF RELATIVE HUMIDITIES BELOW 35 PERCENT WILL NOT BE REACHED. THE EXTREME WEST PORTIONS OF METRO MIAMI-DADE AND METRO BROWARD COUNTIES THOUGH MAY SEE RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 2 TO 3 HOURS. $$ FLZ063-066-069-070-140145- /O.NEW.KMFL.FW.A.0022.080514T1600Z-080514T2300Z/ /O.EXT.KMFL.FW.W.0031.000000T0000Z-080514T0000Z/ GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER- 144 PM EDT TUE MAY 13 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING. DEW POINTS ARE FORECAST TO RANGE FROM THE LOW TO MID 50S ALONG WITH TEMPERATURES IN THE MID 80S TO AROUND 90 ACROSS A LARGE PORTION OF INLAND SOUTH FLORIDA THIS AFTERNOON. RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE HOURS ARE EXPECTED ACROSS PORTIONS OF GLADES...HENDRY...COLLIER AND MAINLAND MONROE COUNTIES AND THE INLAND PORTIONS OF PALM BEACH...BROWARD AND MIAMI DADE COUNTIES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ067-071-073-075-174-140000- /O.EXT.KMFL.FW.W.0031.000000T0000Z-080514T0000Z/ INLAND PALM BEACH-INLAND BROWARD-INLAND MIAMI DADE- MAINLAND MONROE-FAR SOUTH MIAMI DADE- 144 PM EDT TUE MAY 13 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING. DEW POINTS ARE FORECAST TO RANGE FROM THE LOW TO MID 50S ALONG WITH TEMPERATURES IN THE MID 80S TO AROUND 90 ACROSS A LARGE PORTION OF INLAND SOUTH FLORIDA THIS AFTERNOON. RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE HOURS ARE EXPECTED ACROSS PORTIONS OF GLADES...HENDRY...COLLIER AND MAINLAND MONROE COUNTIES AND THE INLAND PORTIONS OF PALM BEACH...BROWARD AND MIAMI DADE COUNTIES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at May 12, 2:35 PM EDT, 7 minutes earlier.
Area forecast discussion, May 12, 2:35 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
235 PM EDT MON MAY 12 2008
.DISCUSSION...
THE COLD FRONT WAS LOCATED FROM ABOUT FORT LAUDERDALE SOUTHWEST TO
EVERGLADES CITY EARLY THIS AFTERNOON...AND SHOULD CONTINUE TO PUSH
SLOWLY SOUTHEAST THROUGH REST OF THE SOUTHERN PORTION OF THE CWA
THROUGH THE REST OF THIS AFTERNOON INTO THIS EVENING. THE SHOWERS
THAT WERE ALONG THE FRONT HAS DISSIPATED...BUT THERE COULD STILL
BE A FEW SHOWERS THAT DO DEVELOP ALONG THE FRONT DUE TO THE LOW
LEVEL MOISTURE. HOWEVER...THE CAP IN THE MID LEVELS OF THE
ATMOSPHERE IS STILL IN PLACE. SO HAVE REMOVE THE THUNDER WORDING
OVER THE SOUTHEAST AREAS...AND KEPT THE SLIGHT CHANCE OF SHOWERS FOR
THIS AFTERNOON. FOR REST OF THE CWA...THE WEATHER WILL REMAIN DRY
THIS AFTERNOON.
ONCE THE FRONT CLEAR THE CWA THIS EVENING...HIGH PRESSURE WILL
THEN BUILD INTO THE AREA FROM THE NORTH FOR TONIGHT. THIS WILL
ALLOW FOR THE WINDS OVER THE CWA TO BECOME NORTHWEST
TONIGHT...AND ALLOW FOR SOME OF THE SMOKE FROM THE WILDFIRE OVER
SOUTHWEST LAKE OKEECHOBEE TO WORK ITS WAY INTO THE METRO AREAS OF
BROWARD AND NORTHERN MIAMI-DADE COUNTIES. SO WILL MENTION THIS IN
THE EAST COAST METRO AREAS FOR TONIGHT.
THE HIGH WILL THEN WORK EAST INTO THE WESTERN ATLANTIC WATERS
TUESDAY INTO THURSDAY...AS A MID TO UPPER LEVEL HIGH PRESSURE
BUILD OVER THE AREA. THIS WILL ALLOW FOR THE WINDS TO BECOME
EASTERLY OVER THE CWA...BUT ALSO WILL KEEP A STRONG CAP OVER SOUTH
FLORIDA. SO WILL KEEP THE WEATHER DRY THROUGH THURSDAY OVER THE
CWA. WILL ALSO CONTINUE TO MENTION SMOKE OVER THE LAKE OKEECHOBEE
TUESDAY THROUGH WEDNESDAY...DUE TO THE WILDFIRE GOING ON OVER THE
SOUTHWEST LAKE OKEECHOBEE.
.EXTENDED FORECAST...
THE MID TO UPPER LEVEL HIGH WILL BREAK DOWN LATE THIS WEEK...AS A
TROUGH OF LOW PRESSURE DEVELOPS OVER THE EASTERN UNITED STATES.
THIS WILL ALLOW FOR A WEAK LOW TO DEVELOP OVER THE TENNESSEE
VALLEY AND MOVE NORTHEAST TOWARDS THE GREAT LAKES THIS WEEKEND
INTO EARLY NEXT WEEK. AT THE SAME TIME...A WEAK COLD FRONT
ASSOCIATED WITH THE WEAK LOW WILL MOVE SLOWLY SOUTH THIS WEEKEND
AND INTO THE CWA EARLY NEXT WEEK. SO WILL CONTINUE WITH THE SLIGHT
CHANCE OF SHOWERS LATE THIS WEEKEND INTO EARLY NEXT WEEK. TEMPS
WILL ALSO AGAIN GET INTO THE LOWER TO MID 90S ALONG THE EAST COAST
AREAS...DUE TO THE SOUTHWEST STEERING FLOW OVER SOUTH FLORIDA.
&&
.AVIATION...
VFR ALL S FLA TERMINALS. A FRONTAL BDRY WILL CONTINUE MOVING S
ACROSS THE PENINSULA THROUGH LATE THIS EVENING...WITH NO PCPN
EXPECTED. THIS BDRY IS LOCATED ALONG SE COLLIER COUNTY THROUGH
BROWARD COUNTY. THE WIND SHIFT FROM SW TO NW IS EXPECTED AS THE
BDRY PASSES THROUGH THE MIAMI-DADE AND BROWARD TERMINALS WITH NO
CEILINGS OR VSBY RESTRICTIONS EXPECTED. WITH THE SHIFT...THE SMOKE
GENERATED FROM THE OKEECHOBEE WILD FIRE WILL PASS NEAR THE KFXE AND
KFLL TERMINALS...BUT RIGHT NOW...THERE IS LOW CONFIDENCE THAT THIS
WILL AFFECT THE VSBY.
&&
.MARINE...
THE WINDS OVER THE ATLANTIC AND BISCAYNE BAY WATERS EARLY THIS
AFTERNOON HAVE BEEN FROM THE WEST AROUND 20 KNOTS. THESE WINDS
WILL SLOWLY DECREASE TO 10 TO 15 KNOTS LATE TONIGHT FROM THE
NORTH...BEFORE CONTINUING TO SWING TO THE EAST BY WEDNESDAY. FOR
REST OF THE CWA WATERS...THE WESTERLY WINDS OF 15 TO 20 KNOTS WILL
SLOWLY SWING TO A NORTHERLY DIRECTION LATE TONIGHT WHILE DECREASING
TO 10 TO 15 KNOTS. THE WINDS WILL CONTINUE TO SWING TO A EASTERLY
DIRECTION BY WEDNESDAY WHILE REMAINING AT 10 TO 15 KNOTS.
THE ATLANTIC SEAS WILL BE UP TO 7 FEET IN THE GULF STREAM THIS
EVENING...BEFORE CONTINUING TO INCREASE TO 10 FEET TONIGHT.
THE GULF STREAM SEAS WILL THEN SLOWLY DECREASE TO LESS THAN 6
FEET BY TUESDAY AFTERNOON...AND REMAIN BELOW 6 FEET THROUGH REST
OF THE WEEK. FOR THE REST OF CWA WATERS...THE SEAS WILL REMAIN
BELOW 6 FEET THROUGH THE WEEK. SO WILL CONTINUE THE SCA FOR THE
ATLANTIC AND BISCAYNE BAY WATERS THROUGH THIS EVENING FOR THE
WINDS AND SEAS...BEFORE ONLY HAVING A SCA FOR THE GULF STREAM
SEAS FOR LATE TONIGHT. WILL ALSO CONTINUE THE SCEC FOR REST OF THE
CWA WATERS THROUGH THIS EVENING FOR THE WINDS.
&&
.FIRE WEATHER...
THE TEMPS EARLY THIS AFTERNOON HAVE BEEN IN THE UPPER 80S OVER THE
NORTHERN INTERIOR AREAS WITH DEW POINTS FALLING INTO THE LOWER
60S. THE TEMPS SHOULD CONTINUE INCREASE TO THE LOWER 90S WITH THE
DEW POINTS FALLING INTO THE MID TO UPPER 50S. THIS WILL ALLOW FOR
THE RELATIVE HUMIDITIES TO FALL DOWN INTO THE LOWER 30S FOR COUPLE
OF HOURS THIS AFTERNOON. THE 15 FOOT WINDS WILL ALSO BE AROUND 15
MPH THIS AFTERNOON. SO WILL CONTINUE THE RED FLAG WARNING FOR THE
NORTHERN INTERIOR AREAS OF THE CWA UNTIL 7 PM EDT.
ON TUESDAY...THE HIGH TEMPS OVER THE NORTHERN INTERIOR AREAS WILL
GET UP TO AROUND 90 WITH DEW POINTS AROUND 50. THIS WILL ALLOW FOR
THE RELATIVE HUMIDITIES TO FALL BELOW 35 PERCENT FOR MORE THAN 4
HOURS OVER THE NORTHERN INTERIOR AREAS TUESDAY AFTERNOON. SO WILL
UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR THE
NORTHERN INTERIOR AREAS FOR TUESDAY AFTERNOON.
THE SOUTHERN INTERIOR AREAS WILL ALSO SEE THE HIGH TEMPS AROUND 90
WITH DEW POINTS IN THE LOWER 50S. HOWEVER...THE TIME FRAME WILL
ONLY BE FOR 3 TO 4 HOURS TUESDAY AFTERNOON DUE TO THE WEST AND
EAST COAST SEA BREEZES DEVELOPING IN THE AFTERNOON. SO WILL ISSUE
A FIRE WEATHER WATCH FOR THE SOUTHERN INTERIOR AREAS TUESDAY
AFTERNOON...AND LET THE NIGHT SHIFT DECIDE IF A WARNING WILL BE
NEEDED OR NOT.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 62 84 67 82 / - - - -
FORT LAUDERDALE 65 84 70 83 / - - - -
MIAMI 66 85 71 84 / - - - -
NAPLES 66 87 65 89 / - - - -
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON FOR FLZ073-FLZ075-FLZ174.
RED FLAG WARNING UNTIL 7 PM EDT THIS EVENING FOR FLZ063-FLZ066-
FLZ067.
RED FLAG WARNING FROM 10 AM TO 8 PM EDT TUESDAY FOR FLZ063-
FLZ066-FLZ067-FLZ070-FLZ071.
AM...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR AMZ630-
AMZ650-AMZ651-AMZ670-AMZ671.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 10 PM THIS EVENING
TO 2 PM EDT TUESDAY FOR AMZ650-AMZ651-AMZ670-AMZ671.
GM...NONE.
&&
LONG TERM...54/BNB
SHORT TERM/AVIATION...RIVERA/JRHazardous weather outlook, May 12, 10:10 AM EDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1010 AM EDT MON MAY 12 2008 FLZ063-066>075-168-172>174-122215- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1010 AM EDT MON MAY 12 2008 ...SMALL CRAFT ADVISORY IN EFFECT ATLANTIC WATERS... ...MODERATE RISK OF RIP CURRENTS WEST COAST BEACHES... ...SLIGHT RISK OF THUNDERSTORMS SOUTHEAST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT RIP CURRENTS: WEST WINDS NEAR 15 TO 20 MPH WILL RESULT IN A MODERATE RISK OF RIP CURRENTS ALONG THE GULF COAST BEACHES. THUNDERSTORMS: AS A WEAK COLD FRONT PASSES THROUGH THE REGION TODAY, THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SOUTHEAST THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 5:59 AM EDT | Fire Weather Watch | MFL | Broward | 9 hr |
| May 12, 11:14 AM EDT | Red Flag Warning | MFL | 8 hr | |
| May 12, 2:42 PM EDT | Fire Weather Watch | MFL | Miami-Dade, Monroe | 5 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.